Alert archive / Montana / High Wind Warnings in 2014
High Wind Warning 24, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jul 18, 2014, 2:05 PM MDT. It took effect at Jul 19, 2014, 6:00 AM MDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2014, 2:05 PM MDT (20:05 UTC)
- In effect from
- Jul 19, 2014, 6:00 AM MDT
- Expired
- Jul 20, 2014, 2:20 PM MDT
- In force
- 32 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
108 WWUS75 KTFX 182005 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 205 PM MDT FRI JUL 18 2014 MTZ009-190415- /O.UPG.KTFX.HW.A.0017.140719T1200Z-140721T0600Z/ /O.NEW.KTFX.HW.W.0024.140719T1200Z-140721T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 205 PM MDT FRI JUL 18 2014 ...HIGH WIND WARNING IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT MDT SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT MDT SUNDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WEST WINDS WILL INCREASE SATURDAY AND BECOME HAZARDOUS ALONG THE ROCKY MOUNTAIN FRONT ESPECIALLY OVER MOUNTAIN PASSES AND CANYONS...INCLUDING LOGAN PASS. * WINDS: SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE LIKELY SATURDAY AND SUNDAY AFTERNOON. WINDS WILL DECREASE DURING THE OVERNIGHT HOURS. * IMPACTS: TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. THESE HIGH WINDS WILL ALSO CREATE HAZARDOUS CONDITIONS FOR OUTDOOR RECREATION. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
4 follow-up statements
300 WWUS75 KTFX 190300 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 900 PM MDT FRI JUL 18 2014 MTZ009-191500- /O.CON.KTFX.HW.W.0024.140719T1200Z-140721T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 900 PM MDT FRI JUL 18 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT MDT SUNDAY NIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT MDT SUNDAY NIGHT. * TIMING: WEST WINDS WILL INCREASE SATURDAY AND BECOME HAZARDOUS ALONG THE ROCKY MOUNTAIN FRONT ESPECIALLY OVER MOUNTAIN PASSES AND CANYONS...INCLUDING LOGAN PASS. * WINDS: SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE LIKELY SATURDAY AND SUNDAY AFTERNOON. WINDS WILL DECREASE DURING THE OVERNIGHT HOURS. * IMPACTS: TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLESAND VEHICLES TOWING TRAILERS. THESE HIGH WINDS WILL ALSO CREATE HAZARDOUS CONDITIONS FOR OUTDOOR RECREATION. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
727 WWUS75 KTFX 191029 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 429 AM MDT SAT JUL 19 2014 MTZ009-192230- /O.CON.KTFX.HW.W.0024.140719T1200Z-140721T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 429 AM MDT SAT JUL 19 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT SUNDAY NIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT SUNDAY NIGHT. * TIMING: WEST WINDS WILL INCREASE SATURDAY AND BECOME HAZARDOUS ALONG THE ROCKY MOUNTAIN FRONT ESPECIALLY OVER MOUNTAIN PASSES AND CANYONS...INCLUDING LOGAN PASS. * WINDS: SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE LIKELY SATURDAY AND SUNDAY AFTERNOON. WINDS WILL DECREASE DURING THE OVERNIGHT HOURS. * IMPACTS: TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. THESE HIGH WINDS WILL ALSO CREATE HAZARDOUS CONDITIONS FOR OUTDOOR RECREATION. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
398 WWUS75 KTFX 192025 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 225 PM MDT SAT JUL 19 2014 MTZ009-201200- /O.CON.KTFX.HW.W.0024.000000T0000Z-140721T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 225 PM MDT SAT JUL 19 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT SUNDAY NIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT SUNDAY NIGHT. * TIMING: WEST WINDS WILL REMAIN BREEZY THROUGH THIS EVENING AND STRENGTHEN AGAIN AFTER MIDNIGHT. WINDS WILL BEGIN TO DIMINISH BY NOON SUNDAY. WINDS WILL BE HAZARDOUS AT TIMES ALONG THE ROCKY MOUNTAIN FRONT ESPECIALLY OVER MOUNTAIN PASSES AND CANYONS...INCLUDING LOGAN PASS. * WINDS: SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE LIKELY THROUGH SUNDAY AFTERNOON. * IMPACTS: TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. THESE HIGH WINDS WILL ALSO CREATE HAZARDOUS CONDITIONS FOR OUTDOOR RECREATION. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
234 WWUS75 KTFX 202020 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 220 PM MDT SUN JUL 20 2014 MTZ009-202130- /O.CAN.KTFX.HW.W.0024.000000T0000Z-140721T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 220 PM MDT SUN JUL 20 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. GUSTY WINDS MAY CONTINUE THIS AFTERNOON BUT ARE NOT EXPECTED TO REACH HIGH WIND CRITERIA. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jul 18, 11:40 AM MDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 18, 11:40 AM MDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1140 AM MDT Fri Jul 18 2014 .UPDATE... The zones will remain under weak high pressure today. The air mass will become slightly unstable and isolated thunderstorms are expected with the best chances over the northwest zones and over the extreme southwest. Updated to freshen winds and sky cover. Current forecast on track. Zelzer && .AVIATION... UPDATED 1740Z. West to northwest flow aloft during period. Embedded disturbances pushing through to keep skies mostly cloudy with a chance of isolated showers or thunderstorms during the afternoon and evening, mainly across northern into central Montana. Surface pattern shows a lee side trough developing later in the period, and this expected to cause some gusty winds late Saturday morning with the strongest winds along the Rocky Mountain Front. VFR conditions prevail with MVFR conditions in the vicinity of any thunderstorms along with gusty erratic winds. && .PREV DISCUSSION... /ISSUED 550 AM MDT Fri Jul 18 2014/ Friday through Sunday...A zonal upper level pattern will remain over the area through the weekend as a broad upper level trough over Canada clashes against the large continental ridge centered over the El Paso area. This transition zone will continue to keep the jet stream over the area and should allow for windy conditions in the afternoon hours as high temperatures cause enough thermal mixing to bring breezy conditions to the surface. These breezy conditions will likely be most evident across the higher Glacier National Park where gusty winds will combine with terrain driven acceleration to cause wind speeds to possibly exceed warning criteria. Have therefore issued a High Wind Watch for Saturday Morning through Sunday Evening. Conditions look relatively dry throughout the period...with only a slight chance of showers Sunday afternoon along the Rocky Mountain Front. Temperatures will remain warm with highs near seasonal averages. There is some concern for fire weather conditions with these warm temperatures and winds...however fuels appear to be too green to warrant any products at this time. Suk Sunday night through Friday...Medium range models are in decent agreement to start the period. An upper trof located over British Columbia results in an increasing southwest flow aloft over the area. Increasing moisture and instability will allow scattered thunderstorms to develop Monday afternoon and evening. An upper ridge builds over the area early Tuesday but moves to eastern Montana by late afternoon in response to a strong upper trof approaching the Pacific Northwest. Thunderstorms will develop over the mountains of southwest Montana and then spread north and east through Tuesday evening. By Wednesday, the southwest flow aloft increases as a strong upper trof moves into the Pacific Northwest. Again, isolated to scattered thunderstorms will develop over the area. The European model has come into better agreement with the GFS for Thursday's solution. Both models have a closed upper low moving across southern Canada with the ECMWF placing the low further north. As a result, both models now develop little to no precipitation over the area, aside from an isolated thunderstorm possible over the Rocky Mountain Front. With the trof exiting to the east on Friday, a building upper ridge will bring dry and warm conditions back to the area. Temperatures will remain near seasonal averages. && .PRELIMINARY POINT TEMPS/POPS... GTF 85 59 85 61 / 10 10 10 10 CTB 80 55 81 54 / 20 10 10 20 HLN 89 59 87 60 / 10 10 10 10 BZN 86 51 86 53 / 10 10 10 10 WEY 78 40 79 41 / 20 10 10 10 DLN 85 50 84 52 / 10 0 10 10 HVR 84 57 91 60 / 10 10 10 10 LWT 85 56 88 57 / 10 20 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH from Saturday morning through Sunday evening Northern Rocky Mountain Front. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 4:18 AM MDT | High Wind Watch | TFX | 10 hr |
Nearby
High Wind Warnings in Montana, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.